I am a working professional with an MNC. I have been working on Laptop for most of the times for past 4 years and do not engage in any writing with hand. For sometime I find that writing with a pen is becoming very stressful. The symptoms of writing difficulty started appearing even before using laptop though these were not very prominent. These days when writing with a pen, the handwriting is not good. Holding a pen with index fingure requires more effort. Sometimes the hand slips while writing with a pen. I am unable to write more than a single page.
Please advise if this is because of disuse and not writing for a long time or onset of any disease.
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with your doctor.
Without the ability to examine you and obtain a history, I can not tell you what the exact cause of your symptoms is. However I will try to provide you with some useful information.
Your symptoms may be due to what is called writer's cramp, which is basically an involuntary muscle contraction called dystonia, which is task specific, occurring only during writing. The contraction often occurs as writing continues, is sometimes triggered by writing specific letters, is affected by the position of the hand, and is often relieved when writing is stopped. There is no defintive cause for writer's cramp, and in some cases when the symptoms are severe or affecting writing dramatically, injections (of botox) can be made into specific muscles of the hand to prevent the contraction from occurring.
Evaluation by a neurologist, and specifically a neurologist trained in Movement Disorders, may benefit you.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.